MAUDE Adverse Event Report: ZIMMER BIOMET, INC. STEM EXTENSION REPLACEMENT SCREW; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. STEM EXTENSION REPLACEMENT SCREW; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Erosion (1750); Pain (1994); Swelling (2091); Osteolysis (2377)
Date of Event 01/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Udi# (b)(4).Concomitant medical products: item#:00111214001;palacos r 1x40 single lot#:7714364, item#:00111214001;palacos r 1x40 single lot#:7714364, item#:00598005701;stemmed tibial component precoat size 7 lot#:62369770, item#:00599601751;femoral component option for cemented use only size g left lot#:62438666, item#:00596009900;taper stem plug lot#:62448307, item#:00596405010;articular surface size gh 10 mm height "use with plate 7 lot#: 62463371.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2019-05100, 0001822565-2019-05099, 0002648920-2020-00133.
 
Event or Problem Description
The patient was revised approximately four years, three months after his initial left tka due to pain and swelling.Radiology reviews revealed osteolysis and erosions under the medial tibial plateau which the surgeon attributed to early loosening of the tibial stem.During the revision, a fracture was noted on the medial tibial plateau and erosions confirmed.The tibial components were revised without complication, the patella was resurfaced, and the femoral components were left intact.
 
Event or Problem Description
No additional information reported.
 
Additional Manufacturer Narrative
Upon evaluation, this device is not related to the event and this report will be considered void; the event is being reported on 0001822565-2019-05100, 0001822565-2019-05099, 0002648920-2020-00133.

Brand Name
STEM EXTENSION REPLACEMENT SCREW
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9792843
Report Number0001822565-2020-00812
Device Sequence Number11345601
Product Code JWH
UDI-Device Identifier00889024217669
UDI-Public(01)00889024217669
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberN/A
Device Catalogue Number00598009000
Device Lot Number62454245
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer06/09/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date06/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45 YR